Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Springfield, MO

June 4, 2014Dent County, Shannon County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2014, 6:51 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 6:51 PM CDT (23:51 UTC)
Expired
Jun 4, 2014, 7:30 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dent County, MO, Shannon County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KSGF 042351
SVRSGF
MOC065-203-215-050030-
/O.NEW.KSGF.SV.W.0121.140604T2351Z-140605T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  EAST CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 730 PM CDT

* AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES
  NORTHWEST OF EMINENCE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  AKERS...ALLEY SPRING...EMINENCE...GLADDEN...JADWIN...MIDRIDGE...
  MONTAUK...ROUND SPRING AND WEST EMINENCE.

THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK AND MONTAUK STATE
PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3708 9150 3746 9177 3755 9147 3735 9116
      3732 9117 3731 9115 3726 9115 3725 9111
      3721 9112 3721 9109 3718 9107
TIME...MOT...LOC 2351Z 310DEG 28KT 3740 9151

HAIL...1.00IN
WIND...60MPH

$$

GRIFFIN
3 follow-up statements
604 
WWUS53 KSGF 050000
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT WED JUN 4 2014

MOC065-203-215-050030-
/O.CON.KSGF.SV.W.0121.000000T0000Z-140605T0030Z/
DENT MO-SHANNON MO-TEXAS MO-
700 PM CDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TEXAS...NORTHERN SHANNON AND SOUTHWESTERN DENT COUNTIES UNTIL 730 PM
CDT...

AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST
OF EMINENCE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AKERS...ALLEY SPRING...EMINENCE...GLADDEN...JADWIN...MIDRIDGE...
MONTAUK...ROUND SPRING AND WEST EMINENCE.

THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK AND MONTAUK STATE
PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3708 9150 3746 9177 3755 9147 3735 9116
      3732 9117 3731 9115 3726 9115 3725 9111
      3721 9112 3721 9109 3718 9107
TIME...MOT...LOC 0000Z 312DEG 26KT 3738 9150

HAIL...1.25IN
WIND...60MPH

$$

GRIFFIN
675 
WWUS53 KSGF 050013
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT WED JUN 4 2014

MOC065-215-050023-
/O.CAN.KSGF.SV.W.0121.000000T0000Z-140605T0030Z/
DENT MO-TEXAS MO-
713 PM CDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TEXAS AND
SOUTHWESTERN DENT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3708 9150 3742 9159 3742 9126 3735 9116
      3732 9117 3731 9115 3726 9115 3725 9111
      3721 9112 3721 9109 3719 9108 3718 9108
TIME...MOT...LOC 0013Z 312DEG 26KT 3732 9141

$$

MOC203-050030-
/O.CON.KSGF.SV.W.0121.000000T0000Z-140605T0030Z/
SHANNON MO-
713 PM CDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHANNON COUNTY UNTIL 730 PM CDT...

AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
EMINENCE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AKERS...ALLEY SPRING...EMINENCE...MIDRIDGE...ROUND SPRING AND WEST
EMINENCE.

THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3708 9150 3742 9159 3742 9126 3735 9116
      3732 9117 3731 9115 3726 9115 3725 9111
      3721 9112 3721 9109 3719 9108 3718 9108
TIME...MOT...LOC 0013Z 312DEG 26KT 3732 9141

HAIL...1.25IN
WIND...60MPH

$$

GRIFFIN
293 
WWUS53 KSGF 050030
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT WED JUN 4 2014

MOC203-050039-
/O.EXP.KSGF.SV.W.0121.000000T0000Z-140605T0030Z/
SHANNON MO-
730 PM CDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHANNON COUNTY WILL
EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN MISSOURI.

LAT...LON 3708 9150 3742 9159 3742 9126 3735 9116
      3732 9117 3731 9115 3726 9115 3725 9111
      3721 9112 3721 9109 3719 9108 3718 9108
TIME...MOT...LOC 0029Z 312DEG 26KT 3724 9130

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:47 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 4, 6:47 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT Wed Jun 4 2014

...Active Weather Pattern Tonight through this Weekend...

.MESOSCALE DISCUSSION...
Issued at 630 PM CDT WED JUN 4 2014

A very warm and unstable airmass was in place across the area at
late afternoon. However a very warm airmass in the mid levels was
spreading northeast into the area while a drier mid level airmass
was spreading south over the region. A weak cold front was pushing slowly
south and was located near the Highway 54 corridor with two
outflow boundaries also pushing south ahead of the front across
southern Missouri.

Convective development has been limited into early this evening,
likely due to the dry and warm mid levels. The stronger cap and
dry air in the mid levels has not completely overspread the
eastern Ozarks and more showers and storms were developing along
the surface boundaries. Overall the updrafts within these storms
are struggling, likely do to dry air entrainment. The very warm
airmass will really limit the hail potential this evening, but strong
wind gusts will be possible with a few of the storms early this
evening across the eastern Ozarks. The strong storm potential
should decrease with sunset.

The cap will remain over the area this evening limiting surface
based storms. However, lifting an elevated parcel above 825mb
will become virtually uncapped by the mid evening hours through
late tonight. However there will not be much lift in this layer
to trigger any elevated storms, and the low level jet does not
increase tonight. There is a small potential that elevated
convection could develop across far southern Missouri from mid
evening into the overnight hours but this risk looks really low.

An upper level shortwave trough and an increase in mid level
moisture will spreading east into the central plains this
evening. Thunderstorms should develop across Kansas this evening
and form into a complex of storms overnight. There will be an increase in
mid level moisture with the disturbance and good theta-E differences
along with MU Cape values remaining above 2500 J/kg overnight.
Forward Propagating Corfidi vectors indicate this complex of
storms will track to the east southeast overnight, and should
begin to spread into far southeastern Kansas late tonight into
Thursday Morning. Any north to south oriented line segments within
this complex will have the potential for damaging straight line
winds. The very warm air mass will limit the over all hail risk.

&&

.SHORT TERM...(This Evening through Thursday Morning)
Issued at 236 PM CDT WED JUN 4 2014

It continues to be a messy and low confidence forecast (especially
beyond 24 hours or so) for the region for the coming days.  As
mentioned in the above mesoscale section, the frontal boundary will
continue to sink south across the region this afternoon and evening, with
some convective potential across the eastern Ozarks this afternoon.

Later this evening, nearly every piece of model guidance available
develops convection associated with this boundary in the vicinity of
the U.S. 60 corridor and sinks it to the south toward northern
Arkansas closer to midnight. Lift across the front will be weak this
evening, which does bring into question just how much convection
will be able to develop, but it is hard to ignore such a strong
model consensus.  Given more than ample instability and deep layer
shear, and 0-3 KM theta-e differentials pushing 30K across this
region, severe storms will be a distinct possibility IF convection
does form.  Wind gusts will be the main concern, though some severe
hail will be possible.  Very high freezing levels will limit the
overall hail risk, however.

Later tonight, an MCS is expected to form over west central Kansas
and move east toward the region during the overnight hours. Forward
propagating Corfidi vectors suggest an easterly track to the MCS
until it begins to approach the western fringes of the CWA, at which
point it should start a turn to the southwest.  Timing and exact
track will be highly dependent on where exactly the MCS takes shape
this evening; we should have a much better handle on the details
once it forms and begins to move east.  For now, best indications
are for the MCS to be moving into our southeastern Kansas counties
around 12-13Z tomorrow morning, then moving toward the U.S. 65
corridor closer to 15Z.  For now, it appears that instability/shear
will be high enough for this MCS to be strong to severe as it moves
into the region; am not expecting anything too crazy at this point,
but some severe wind gusts will be possible.  Weak 0-3 KM shear
vectors suggest that spin up tornado potential will be low with this
system.

.LONG TERM...(Thursday Afternoon through Wednesday)
Issued at 236 PM CDT WED JUN 4 2014

Convection should become more scattered in nature Thursday afternoon
and evening, with renewed development overhead Thursday night and
early Friday as the low level jet increases across the region.  Some
severe weather will remain possible through this period, conditional
on exact timing and location of convection.

From Friday onward, the forecast becomes increasingly low confidence
with time, given the impact of each round of convection on
subsequent development.  Friday night, Saturday, and Saturday night
all appear at this point to be relatively similar to tonight and
Thursday, with increased potential of organized MCS activity during
the overnight and early morning hours, with more scattered
convection during the day.  Severe weather will very much be
possible during this time, both with daytime convection as well as
overnight MCSs.  Exact details in terms of threats and timing will
be a mesoscale forecast challenge, and interests across the region
are encouraged to check back often for forecast refinements.

Along with the severe weather threat through the weekend, heavy rain
may become an increasing concern over the next few days.  With a
very tropical airmass in place across the region (PWAT values able 2
standard deviations above normal for this time of year), very heavy
rainfall rates can be expected with the stronger convection.  We do
have decent infiltration capacity for now given recent drought
conditions, especially across the western portions of the CWA, where
rainfall is expected to be the heaviest.  That said, with the
possibility of 1 to locally 3"+ inches of rain with each MCS moving
through, that capacity may quickly be used up.  No Flood or Flash
Flood Watches are planned for now, though depending on the exact
track of convection over the coming days, a Watch may be needed at
some point.  For now, will continue with the mention in the HWO.

Medium range model guidance continues to indicate a stronger
shortwave moving through the area Sunday into Monday, which should
sweep the front south of the region, at least for a few days.  Along
with lower rain chances, this looks to give the region a break from
the very high humidity for at least a short time.

Beyond the beginning of next workweek, the overall synoptic pattern
looks to remain fairly active for the region, with the area
remaining between a strong upper level ridge over northern Mexico
and an active series of shortwaves moving across the Great Lakes and
northern Plains.  This would suggest regular rain chances along with
relatively seasonable temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 640 PM CDT WED JUN 4 2014

Pilots can generally expect VFR conditions much of tonight.
However an isolated thunderstorm cannot be ruled out. Areas of
light fog and patchy lower stratus may form late tonight.

A complex of storms is expected to develop tonight across Kansas
then spread eastward into southern Missouri Thursday morning. This
will bring deteriorating flight conditions and areas of MVFR
ceilings and visibilities.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Wise
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Foster
Hazardous weather outlook, Jun 4, 6:30 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT WED JUN 4 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
630 PM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
  THIS EVENING MAINLY EAST OF HIGHWAY 65...AS A FRONTAL BOUNDARY
  SLOWLY DROPS SOUTH ACROSS THE AREA. THE OVERALL SEVERE RISK WITH
  THESE STORMS IS LOW...BUT A FEW OF THE STRONGER STORMS WILL HAVE
  THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 50 MPH THIS
  EVENING.

  LATE TONIGHT...A COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO
  FORM ACROSS WESTERN AND CENTRAL KANSAS AND MOVE EAST TOWARD THE
  REGION...APPROACHING FAR SOUTHEASTERN KANSAS AROUND SUNRISE
  THURSDAY MORNING. DEPENDING ON THE EXACT TRACK AND TIMING OF
  THIS COMPLEX OF THUNDERSTORMS...SOME SEVERE WIND GUSTS...ALONG
  WITH LOCALLY HEAVY RAINFALL...CAN BE EXPECTED.

  HEAT INDICES IN THE MID TO UPPER 90S WILL CONTINUE THROUGH
  EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A COMPLEX OF THUNDERSTORMS WILL CONTINUE EAST OR SOUTHEAST
  ACROSS THE REGION THURSDAY MORNING. SOME SEVERE WIND GUSTS ALONG
  WITH HEAVY RAINFALL WILL BE POSSIBLE WITH THIS COMPLEX.

  PERIODIC ROUNDS OF THUNDERSTORMS WILL THEN CONTINUE THURSDAY
  AFTERNOON THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE
  POSSIBLE AT TIMES. AREAS OF HEAVY RAIN AND POSSIBLE FLOODING
  WILL BE A CONCERN DEPENDING ON THE TRACK AND EVOLUTION OF EACH
  INDIVIDUAL THUNDERSTORM COMPLEX OR LINE OF STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Jun 4, 6:19 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT WED JUN 4 2014

MOZ082-083-098-050000-
DENT MO-SHANNON MO-TEXAS MO-
619 PM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TEXAS...NORTHWESTERN
SHANNON AND SOUTHERN DENT COUNTIES UNTIL 700 PM CDT...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF LENOX...OR 15 MILES WEST OF
SALEM...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AKERS...BUNKER...DARIEN...GLADDEN...
JADWIN...LENOX...LICKING...MONTAUK...ROUND SPRING...SALEM...STONE
HILL AND TURTLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK AND MONTAUK STATE PARK.

PEOPLE IN NORTHEASTERN TEXAS...NORTHWESTERN SHANNON AND SOUTHERN DENT
COUNTIES...INCLUDING MONTAUK STATE PARK...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3742 9121 3726 9141 3750 9195 3760 9190
      3760 9182 3760 9181 3770 9180 3760 9130
      3751 9131 3750 9120
TIME...MOT...LOC 2319Z 301DEG 25KT 3755 9175

GRIFFIN
Special weather statement, Jun 4, 6:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT WED JUN 4 2014

MOZ082-083-098-050030-
DENT MO-SHANNON MO-TEXAS MO-
647 PM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TEXAS...NORTHERN
SHANNON AND SOUTHWESTERN DENT COUNTIES UNTIL 730 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JADWIN...OR 14 MILES SOUTH OF SALEM...MOVING
SOUTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AKERS...ALLEY SPRING...DARIEN...
EMINENCE...GLADDEN...JADWIN...MIDRIDGE...MONTAUK...ROUND SPRING AND
WEST EMINENCE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK AND MONTAUK STATE PARK.

PEOPLE IN EASTERN TEXAS...NORTHERN SHANNON AND SOUTHWESTERN DENT
COUNTIES...INCLUDING CURRENT RIVER STATE PARK...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3709 9148 3750 9180 3758 9152 3735 9117
      3732 9117 3731 9115 3726 9115 3725 9111
      3721 9112 3721 9109 3718 9108
TIME...MOT...LOC 2347Z 312DEG 31KT 3742 9154

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:46 AM CDTSpecial Weather StatementSGFBenton, Morgan, St. Clair29 min
Jun 4, 3:57 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan48 min
Jun 4, 4:24 AM CDTSpecial Weather StatementSGFBenton, Cedar, Hickory, St. Clair36 min
Jun 4, 4:31 AM CDTSpecial Weather StatementSGFCamden, Miller29 min
Jun 4, 4:59 AM CDTSpecial Weather StatementSGFCamden, Dallas, Laclede, Maries, Miller, Pulaski46 min
Jun 4, 6:19 PM CDTSpecial Weather StatementSGFDent41 min
Jun 4, 6:47 PM CDTSpecial Weather StatementSGFShannon43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.